Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 53, NWS Pittsburgh, PA

April 26, 2011Tucker County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 26, 2011, 7:03 PM EDT for Tucker County, West Virginia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2011, 7:03 PM EDT (23:03 UTC)
Expired
Apr 26, 2011, 7:45 PM EDT
In force
42 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

County Tucker County, WV

The radar

The Sterling radar (KLWX), 169 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 1:49 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 436 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
436 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

300 
WUUS51 KPBZ 262303
SVRPBZ
WVC093-262345-
/O.NEW.KPBZ.SV.W.0053.110426T2303Z-110426T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
703 PM EDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN TUCKER COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 745 PM EDT

* AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF ELK...MOVING NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  PLEASANT RUN...       HENDRICKS...          ELK...
  CANAAN VALLEY STATE PARK...                 LANEVILLE...
  BLACKWATER FALLS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

HEAVY DOWNPOURS CAN CAUSE PONDING OF WATER ON ROADS AND IN LOW LYING 
AREAS WITH POOR DRAINAGE. VISIBILITY CAN BE SHARPLY REDUCED...SO 
MOTORISTS...PULL OVER IF YOU MUST. SEEK HIGHER GROUND. 

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN MARYLAND AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

&&

LAT...LON 3897 7941 3896 7946 3897 7947 3897 7952
      3903 7977 3904 7977 3919 7930 3910 7934
      3908 7929 3906 7929 3898 7933 3896 7936
TIME...MOT...LOC 2303Z 246DEG 28KT 3897 7957

$$
2 follow-up statements
091 
WWUS51 KPBZ 262317
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
717 PM EDT TUE APR 26 2011

WVC093-262345-
/O.CON.KPBZ.SV.W.0053.000000T0000Z-110426T2345Z/
TUCKER WV-
717 PM EDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR TUCKER COUNTY...

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR STRINGTOWN...MOVING NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  ELK...                CANAAN VALLEY STATE PARK...
  LANEVILLE...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WIND AND LARGE 
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS!

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT 
TUESDAY EVENING FOR WESTERN MARYLAND AND WESTERN PENNSYLVANIA AND 
NORTHERN WEST VIRGINIA.

LAT...LON 3897 7941 3896 7946 3897 7947 3897 7952
      3899 7959 3903 7962 3919 7930 3910 7934
      3908 7929 3906 7929 3898 7933 3896 7936
TIME...MOT...LOC 2315Z 246DEG 28KT 3898 7944

$$
911 
WWUS51 KPBZ 262331
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
731 PM EDT TUE APR 26 2011

WVC093-262345-
/O.CON.KPBZ.SV.W.0053.000000T0000Z-110426T2345Z/
TUCKER WV-
731 PM EDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR TUCKER COUNTY...

AT 728 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED 6 MILES EAST OF LANEVILLE...MOVING NORTHEAST
AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  LANEVILLE...          CANAAN VALLEY STATE PARK...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WIND AND LARGE 
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

HEAVY DOWNPOURS CAN CAUSE PONDING OF WATER ON ROADS AND IN LOW LYING 
AREAS WITH POOR DRAINAGE. VISIBILITY CAN BE SHARPLY REDUCED...SO 
MOTORISTS...PULL OVER IF YOU MUST. SEEK HIGHER GROUND. 

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN 
DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN MARYLAND AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

LAT...LON 3897 7941 3897 7942 3899 7944 3901 7945
      3906 7945 3913 7940 3919 7930 3910 7934
      3908 7929 3906 7929 3898 7933 3896 7936
TIME...MOT...LOC 2329Z 246DEG 28KT 3900 7930

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:16 PM EDT, 47 minutes earlier.

Area forecast discussion, Apr 26, 6:16 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
616 PM EDT TUE APR 26 2011

.SYNOPSIS...
PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY
WHEN A STRONG COLD FRONT WILL CROSS THE REGION. MILD TEMPERATURES
AHEAD OF THE FRONT WILL FALL BELOW NORMAL FOR LATE WEEK.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
STRONG TO SEVERE THUNDERSTORMS HAVE SHIFTED EAST OF THE
RIDGES...ATMOSPHERE OVER MOST OF THE UPPER OHIO HAS SUFFICIENTLY
STABILIZED TO DROP SEVERE THUNDERSTORM WATCH 213 FOR ALL COUNTIES
EXCEPT FOR PRESTON, TUCKER, AND GARRETT.

STILL SOME SHOWER POTENTIAL OVERNIGHT UNDER STRONG SOUTH TO
SOUTHWESTERLY FLOW ALOFT, BUT MAIN CONCERN OF THE FORECAST WILL BE
MODERATE RISK OF SEVERE WEATHER ON WEDNESDAY WITH RISK COVERING
THE FULL SPECTRUM OF SEVERE POSSIBILITIES GIVEN PROGNOSIS OF
INSTABILITY AND SHEAR.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
UPPER TROF WILL BE MOVING EAST ACROSS THE OHIO VALLEY THROUGH
THURSDAY WITH SHOWERS AND STORMS, POTENTIAL SEVERE STORMS, AND THE
THREAT OF FLOODING ESPECIALLY LATER WEDNESDAY NIGHT INTO EARLY
THURSDAY MORNING. FRONT WILL SWEEP ACROSS REGION THURSDAY MORNING
WITH MUCH COOLER AIR AND A FEW SHOWERS IN THE AFTERNOON BELOW
CLOSED LOW ALOFT. UPPER LOW WILL GRADUALLY LIFT NORTHEAST WITH
LOWERING SHOWER CHANCES THURSDAY NIGHT INTO FRIDAY MORNING.
TEMPERATURES WILL COLL TO BELOW NORMAL THURSDAY AND FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL EXTEND NORTH FROM THE SOUTHEASTERN UNITED
STATES...KEEPING CONDITIONS DRY SATURDAY INTO SATURDAY NIGHT. THE
00Z GEFS/12Z GFS BRINGS A COLD FRONT INTO THE FORECAST AREA BY
SUNDAY MORNING...BUT THIS IS MUCH FASTER THAN THE 00Z
CANADIAN/ECMWF. WILL STICK WITH THE SLOWER SOLUTION...SIMILAR TO
YESTERDAY/S FORECAST. THIS INTRODUCES POPS BY SUNDAY MORNING...AND
BRINGS THE FRONT THROUGH MONDAY NIGHT INTO TUESDAY MORNING. ONCE THE
COLD FRONT PASSES...HIGH PRESSURE WILL THEN BUILD INTO THE REGION
FROM THE PLAINS. TEMPERATURES SHOULD BE SEASONABLE.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS ARE EXPECTED OUTSIDE OF SHOWERS/ISOLATED
THUNDERSTORMS THIS EVENING. WIND WILL DROP TO 5-10 KTS
OVERNIGHT...BUT WILL STRENTHEN TOMORROW. FORECAST OF 15G28KT
COULD BE ON THE CONSERVATIVE SIDE...WITH SOME MODELS SHOWING
WIDESPREAD 35-40 KTS POSSIBLE. THIS COULD CAUSE CROSS WIND ISSUES
ON SEVERAL AREA RUNWAYS.

WAVE OF LOW PRESSURE FORMING ALONG A COLD FRONT WILL KEEP
RESTRICTIONS IN THE FORECAST INTO THURSDAY NIGHT. LESS CERTAINTY AS
TO WHETHER STRATUS AND SHOWERS WILL PERSIST THROUGH FRIDAY. HIGH
PRESSURE WILL BRING CLEAR WEATHER ON SATURDAY...WITH A COLD FRONT
LIKELY STAYING WEST OF THE FORECAST AREA FOR SUNDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

15
Hazardous weather outlook, Apr 26, 6:10 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
610 PM EDT TUE APR 26 2011

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-022-272215-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
610 PM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS WEDNESDAY AND
WEDNESDAY EVENING. THE PRIMARY SEVERE THREAT WILL BE DAMAGING
THUNDERSTORM WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-WVZ023-041-272215-
GARRETT-PRESTON-TUCKER-
610 PM EDT TUE APR 26 2011

...SEVERE THUNDERSTORM WATCH 213 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY AND
WEDNESDAY EVENING. THE PRIMARY SEVERE THREAT WILL BE DAMAGING
THUNDERSTORM WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

15

In the hours before

Local storm report, Apr 26, 5:19 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
519 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     TSTM WND DMG     HOMER CITY              40.54N  79.16W
04/26/2011                   INDIANA            PA   POP

            LARGE BRANCHES DOWN

&&

EVENT NUMBER PBZ1100679

TGREEN
Local storm report, Apr 26, 5:23 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
523 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     LIGONIER                40.24N  79.24W
04/26/2011                   WESTMORELAND       PA   911 CALL CENTER

            TREES DOWN

&&

EVENT NUMBER PBZ1100680

TGREEN
Local storm report, Apr 26, 5:38 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
538 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     STRONGSTOWN             40.55N  78.92W
04/26/2011                   INDIANA            PA   TRAINED SPOTTER

            TOP OF TREE BLOWN DOWN

&&

EVENT NUMBER PBZ1100681

TGREEN
Local storm report, Apr 26, 5:40 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
540 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     GREENSBURG              40.30N  79.54W
04/26/2011                   WESTMORELAND       PA   POP

            TREES DOWN

&&

EVENT NUMBER PBZ1100682

TGREEN
Special weather statement, Apr 26, 6:16 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
616 PM EDT TUE APR 26 2011

MDZ001-WVZ023-041-262315-
GARRETT MD-PRESTON WV-TUCKER WV-
616 PM EDT TUE APR 26 2011

...THUNDERSTORM UPDATE...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
GARRETT...TUCKER AND PRESTON...

AT 608 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED THUNDERSTORMS 2 MILES SOUTH OF MOUNTAIN LAKE PARK...MOVING
NORTHEAST AT 50 MPH. THE STORMS CAN HAVE WIND GUSTS OVER 40 MPH AND
HAIL ALONG WITH HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  THOMAS...             TERRA ALTA...         SAINT GEORGE...
  ROWLESBURG...         PLEASANT RUN...       PARSONS...
  HENDRICKS...          HANNAHSVILLE...       HAMBLETON...
  GATZMER...            DAVISVILLE...
  CATHEDRAL STATE PARK...

WHEN THUNDERSTORMS THREATEN...ITS SAFEST TO GO INDOORS TO BEST
PROTECT YOURSELF FROM THE LIGHTNING AND STRONG WINDS.

HEAVY DOWNPOURS CAN CAUSE PONDING OF WATER ON ROADS AND IN LOW LYING
AREAS WITH POOR DRAINAGE. VISIBILITY CAN BE SHARPLY REDUCED...SO
MOTORISTS...PULL OVER IF YOU MUST. SEEK HIGHER GROUND.

PLEASE REPORT ANY WEATHER RELATED HAZARD...LIKE WIND DAMAGE HAIL OR
FLOODING...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE.
1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN MARYLAND AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

&&

LAT...LON 3909 7979 3913 7985 3923 7982 3972 7948
      3972 7893 3947 7906 3939 7917 3934 7926
      3929 7930 3929 7935 3920 7947 3919 7947
      3922 7935 3920 7929 3909 7934 3904 7978
Special weather statement, Apr 26, 6:51 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
651 PM EDT TUE APR 26 2011

WVZ041-262345-
TUCKER WV-
651 PM EDT TUE APR 26 2011

...UPDATE ON THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
TUCKER...

AT 646 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 7 MILES SOUTH OF PLEASANT RUN...MOVING
NORTHEAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  PLEASANT RUN...       PARSONS...            DAVISVILLE...
  HAMBLETON...          HENDRICKS...          SAINT GEORGE...
  ELK...                LANEVILLE...          HANNAHSVILLE...
  CANAAN VALLEY STATE PARK...                 BLACKWATER FALLS...
  THOMAS...

WHEN THUNDERSTORMS THREATEN...ITS SAFEST TO GO INDOORS TO BEST
PROTECT YOURSELF FROM THE LIGHTNING AND STRONG WINDS.

HEAVY DOWNPOURS CAN CAUSE PONDING OF WATER ON ROADS AND IN LOW LYING
AREAS WITH POOR DRAINAGE. VISIBILITY CAN BE SHARPLY REDUCED...SO
MOTORISTS...PULL OVER IF YOU MUST. SEEK HIGHER GROUND.

PLEASE REPORT ANY WEATHER RELATED HAZARD...LIKE WIND DAMAGE HAIL OR
FLOODING...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE.
1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN MARYLAND AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

&&

LAT...LON 3897 7952 3903 7978 3909 7979 3912 7984
      3914 7985 3923 7982 3927 7968 3923 7954
      3919 7947 3921 7930 3919 7930 3910 7934
      3908 7929 3906 7929 3898 7933 3896 7936

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 12:31 PM EDTSpecial Weather StatementPBZBrooke, Ohio59 min
Apr 26, 2:47 PM EDTSpecial Weather StatementPBZMarshall, Wetzel58 min
Apr 26, 3:02 PM EDTSevere Thunderstorm WarningPBZMarshall, Wetzel43 min
Apr 26, 6:16 PM EDTSpecial Weather StatementPBZTucker59 min
Apr 26, 6:51 PM EDTSpecial Weather StatementPBZTucker54 min
Apr 26, 7:54 PM EDTSpecial Weather StatementPBZTucker51 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.